MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3 MINI 1MM X 1CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL GALAXY G3 MINI 1MM X 1CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number GLM910010
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/27/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Procode: krd/hcg.Initial reporter: the customer contact information, including name, occupation, phone, fax, and e-mail address, was not reported.The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The company is seeking this information through the event investigation.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Event or Problem Description
As reported by the field, during a coil embolization, a galaxy g3 mini 1mm x 1cm coil (glm910010, 30628967) failed to detach in the aneurysm two times.There was no patient injury reported.No additional information was provided.
 
Additional Manufacturer Narrative
Product complaint #(b)(4).Complaint conclusion: event description updated with additional information received on 24-nov-2022: as reported by the field, during a coil embolization, a galaxy g3 mini 1mm x 1cm coil (glm910010, 30628967) failed to detach in the aneurysm two times.There was no patient injury reported.Additional information received indicated that there was a pre-deployment electrical testing performed.The failure did not occur during pre-deployment electrical check.The same dcb and control cable were used successfully with subsequent coils.It is unknown if the same coil was finally implanted in the patient, however, it was also reported that when the device was removed from the patient, the actual was still attached to the coil delivery system.A non-sterile galaxy g3 mini 1mm x 1cm was received contained in the decontamination pouch.Upon receiving the device, a visual inspection was performed, and no apparent damage was observed.The device was inspected under magnification, and it was found that the coil was attached to the unit and is in good normal conditions (i.E., no elongations, kinks, or non-concentric loops were noted).The distal outer sheath had not been softened, indicating that the resistance heating (rh) coil had not been heated and the detachment process was not initiated.The electrical resistance of the galaxy g3 mini 1mm x 1cm device was measured with a multimeter and was found within the specification.Also, the device was connected to a lab sample detachment control box dcb2000500 (dcb) and a lab sample enpower control cable and the power was turned on.The system ready light was illuminating.Then, the detach button was pressed, and a beep sound was heard.The customer complaint regarding a failure to detach was not confirmed since the resistance heating (rh) was heated and the coil was successfully detached from the unit.Although no product defect was identified, there may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the laboratory analysis.A manufacturing record evaluation was performed, and no non-conformances related to the reported complaint condition were identified.It should be noted that product failure could be caused by multiple factors.The instructions for use (ifu) do contain the following recommendations: ¿ verify that the microcoil delivery system is fully connected, and no faults are indicated on the dcb.If a fault exists, reseat all connections between the dpu, the dcb, and the connecting cable.If a fault persists, replace the connecting cable.If this does not correct the error, replace the dcb.If the microcoil delivery system continues to have a fault, retrieve the microcoil, re sheathing the microcoil system, and replace it with a new microcoil system.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Section b5: additional information received indicated that there was a pre-deployment electrical testing performed.The failure did not occur during pre-deployment electrical check.The same dcb and control cable were used successfully with subsequent coils.It is unknown if the same coil was finally implanted in the patient, however, it was also reported that when the device was removed from the patient, the actual was still attached to the coil delivery system.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.

Brand Name
GALAXY G3 MINI 1MM X 1CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (FREMONT)
47709 fremont blvd
fremont CA 94538
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key15788286
Report Number3008114965-2022-00748
Device Sequence Number5402233
Product Code KRD
UDI-Device Identifier10886704080213
UDI-Public10886704080213
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K171862
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2024
Device Model NumberGLM910010
Device Catalogue NumberGLM910010
Device Lot Number30628967
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/27/2022
Supplement Date Received by Manufacturer11/24/2022
11/30/2022
Initial Report FDA Received Date11/14/2022
Supplement Report FDA Received Date11/28/2022
12/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/09/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown